Alert archive / Alaska / Red Flag Warnings in 2008

Red Flag Warning 17, NWS Anchorage, AK

June 28, 2008

NWS Anchorage, AK issued this red flag warning at Jun 28, 2008, 4:38 PM AKDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2008, 4:38 PM AKDT (00:38 UTC)
Expired
Jun 28, 2008, 10:00 PM AKDT
In force
5 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

045 
WWAK61 PAFC 290038
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
438 PM AKDT SAT JUN 28 2008

AKZ141-290600-
/X.NEW.PAFC.FW.W.0017.080629T0038Z-080629T0600Z/
COPPER RIVER BASIN-
438 PM AKDT SAT JUN 28 2008

...RED FLAG WARNING IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR STRONG WIND
IN THE COPPER RIVER BASIN...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 10 PM AKDT THIS EVENING.

CLEARING SKIES OVER THE COPPER RIVER BASIN HAVE CAUSED RELATIVE
HUMIDITIES TO DROP BELOW 30 PERCENT. AFTERNOON WINDS ARE ALSO
INCREASING ABOVE 25 MPH WITH DAY TIME HEATING. OVERNIGHT WINDS ARE
EXPECTED TO DECREASE AND RH VALUES TO RECOVER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$
2 follow-up statements
000
WWAK61 PAFC 290551
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
951 PM AKDT SAT JUN 28 2008

AKZ141-300500-
/X.EXP.PAFC.FW.W.0017.000000T0000Z-080629T0600Z/
/X.NEW.PAFC.FW.A.0004.080629T2100Z-080630T0500Z/
COPPER RIVER BASIN-
951 PM AKDT SAT JUN 28 2008

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 10 PM AKDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. THE RED FLAG WARNING WILL EXPIRE AT 10 PM AKDT
THIS EVENING. 

ALTHOUGH WIND GUSTS HAVE NOT DROPPED BELOW 25 MPH IN MOST PLACES
THIS EVENING...TEMPERATURES HAVE DROPPED ENOUGH TO RAISE RELATIVE
HUMIDITY LEVELS ABOVE CRITICAL LEVELS. THEREFORE...THE RED FLAG
WARNING WILL EXPIRE AT 10 PM THIS EVENING.

WARM TEMPERATURES AND LOW DEW POINT TEMPERATURES OVER THE
COPPER RIVER BASIN WILL PROBABLY CAUSE RELATIVE HUMIDITIES TO DROP
BELOW 30 PERCENT AGAIN TOMORROW. AFTERNOON WIND GUSTS ARE ALSO
EXPECTED ABOVE 25 MPH SUNDAY WITH DAY TIME HEATING. THEREFORE...A
FIRE WEATHER WATCH WILL BE IN EFFECT FOR THE COPPER RIVER BASIN
FOR TOMORROW AFTERNOON AND EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. IT IS DIRECTED TOWARD FIRE AGENCIES...AND
THROUGH THEM TO THE PUBLIC.

$$
000
WWAK61 PAFC 290607 CCA
RFWAER

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
1004 PM AKDT SAT JUN 28 2008

CORRECTED HEADLINES

AKZ141-300500-
/X.EXP.PAFC.FW.W.0017.000000T0000Z-080629T0600Z/
/X.COR.PAFC.FW.A.0004.080629T2100Z-080630T0500Z/
COPPER RIVER BASIN-
1004 PM AKDT SAT JUN 28 2008

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR STRONG WIND IN THE COPPER RIVER BASIN...
...RED FLAG WARNING WILL EXPIRE AT 10 PM AKDT THIS EVENING
FOR STRONG WIND IN THE COPPER RIVER BASIN...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. THE RED FLAG WARNING WILL EXPIRE AT 10 PM AKDT
THIS EVENING. 

ALTHOUGH WIND GUSTS HAVE NOT DROPPED BELOW 25 MPH IN MOST PLACES
THIS EVENING...TEMPERATURES HAVE DROPPED ENOUGH TO RAISE RELATIVE
HUMIDITY LEVELS ABOVE CRITICAL LEVELS. THEREFORE...THE RED FLAG
WARNING WILL EXPIRE AT 10 PM THIS EVENING.

WARM TEMPERATURES AND LOW DEW POINT TEMPERATURES OVER THE
COPPER RIVER BASIN WILL PROBABLY CAUSE RELATIVE HUMIDITIES TO DROP
BELOW 30 PERCENT AGAIN TOMORROW. AFTERNOON WIND GUSTS ARE ALSO
EXPECTED ABOVE 25 MPH SUNDAY WITH DAY TIME HEATING. THEREFORE...A
FIRE WEATHER WATCH WILL BE IN EFFECT FOR THE COPPER RIVER BASIN
FOR TOMORROW AFTERNOON AND EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. IT IS DIRECTED TOWARD FIRE AGENCIES...AND
THROUGH THEM TO THE PUBLIC.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jun 27, 5:00 PM AKDT, 23 hours 38 minutes earlier.

Area forecast discussion, Jun 27, 5:00 PM AKDT, 23 hours 38 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 PM AKDT FRI JUN 27 2008

.MODEL DISCUSSION...
THE MODELS HAVE A SIMILAR SOLUTION IN THE GULF AND MAINLAND ALASKA
THROUGH SUNDAY. MODELS ARE STILL HAVING PROBLEMS COMING TO A COMMON
SOLUTION OVER THE BERING SEA. UKMET AND GFS MODELS ARE IN GOOD
AGREEMENT THROUGH SUNDAY WITH THE NAM BEING THE OUTLYER OF THE GROUP.

.ANALYSIS AND UPPER LEVELS...
AN UPPER LOW IN THE SOUTHERN GULF CONTINUES TO MAINTAIN AN ONSHORE
FLOW INTO SOUTHCENTRAL ALASKA AND HAS KEPT THE AREA SOUTH AND EAST OF
THE ALASKA AND ALEUTIAN RANGES MOSTLY CLOUDY WITH SCATTERED SHOWERS
ALONG THE COAST.

AN EASTERLY WAVE OVER THE ALASKA RANGE CONTINUES TO MOVE WEST. A
THERMAL LOW OVER THE NORTHERN INTERIOR HAS EXTENDED A THERMAL TROUGH
INTO THE SOUTHWEST INTERIOR. THE VORTICITY ASSOCIATED WITH THE
EASTERLY WAVE WILL MOVE INTO THE KUSKOKWIM VALLEY THIS EVENING AND
HELP TRIGGER ISOLATED THUNDERSTORMS OVER THE AREA.

THE SURFACE RIDGE OVER THE BERING SEA CONTINUES TO BE PUSHED EAST BY
THE LOW OVER THE NORTHWEST PACIFIC.

.SHORT TERM FORECAST...
THE UPPER AIR PATTERN IS NOT EXPECTED TO CHANGE MUCH OVER THE NEXT
FEW DAYS. THE UPPER RIDGE OVER THE NORTHERN HALF OF THE STATE WILL
REMAIN THERE THROUGH MONDAY. THE UPPER LOW OVER THE GULF OF ALASKA
WILL MOVE INTO THE NORTHERN GULF SATURDAY NIGHT THEN WEAKEN INTO A
TROUGH ALONG THE COAST SUNDAY AND MONDAY.

AT THE SURFACE...
SOUTHCENTRAL AND GULF OF ALASKA...
A RIDGE OF HIGH PRESSURE OVER SOUTHEAST ALASKA AND THE EASTERN GULF
WILL GRADUALLY BUILD INTO THE REST OF THE GULF AND THE CENTRAL GULF
COAST BY SATURDAY NIGHT AND WILL EVENTUALLY FORM A CLOSED HIGH OVER
THE NORTHERN GULF SUNDAY AND MONDAY. THE SOUTHERLY FLOW OVER
SOUTHCENTRAL REGION WILL GRADUALLY WEAKEN THROUGH SATURDAY NIGHT. THE
CLOUDS WILL PARTIALLY CLEAR THROUGH THE WEEKEND THROUGH SCATTERED
SHOWERS WILL CONTINUE TO DEVELOP LATE IN THE DAY.

SOUTHWEST ALASKA...
THE EASTERLY WAVE OVER NORTHERN SUSITNA VALLEY WILL SETTLE INTO THE
KUSKOKWIM VALLEY TONIGHT AND SATURDAY THEN WILL DISSIPATE SUNDAY.
WIDESPREAD RAIN WILL SPREAD INTO THE KUSKOKWIM VALLEY TONIGHT AND
INTO THE INLAND AREAS OF BRISTOL BAY ZONE SATURDAY. RAIN IS EXPECTED
TO CHANGE TO SHOWER SUNDAY. SHOWERS OVER THE KUSKOKWIM DELTA WILL END
TONIGHT AS A MID LEVEL RIDGE DEVELOPS ALONG THE COAST TONIGHT.

BERING SEA...
A MODERATE LOW OVER THE NORTHWEST PACIFIC WILL WILL BECOME NEARLY
STATIONARY 150 MILES SOUTHWEST OF ATTU SATURDAY. A TROUGH EXTENDING
EAST OF THE LOW WILL SWING NORTH THROUGH THE ALEUTIANS SUNDAY AND
INTO THE BERING SEA MONDAY.

.LONG TERM FORECAST...
THE UPPER TROUGH OVER THE CENTRAL GULF COAST WILL MOVE NORTH AND FORM
A CLOSED LOW OVER SOUTHCENTRAL ALASKA TUESDAY AND OVER NORTHWEST
ALASKA WEDNESDAY.

A WEAK THERMAL TROUGH IS EXPECTED TO DEVELOP OVER SOUTHCENTRAL ALASKA
BY MIDWEEK. MORE CLOUDS AND SHOWERS WILL MOVE BACK INTO THE AREA
THROUGH THE BEGINNING OF NEXT WEEK.

MODEL ARE NOT IN VERY GOOD AGREEMENT OVER THE BERING SEA THEREFORE A
LONG TERM PROJECTION IS NOT POSSIBLE.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...NONE.
FIRE WEATHER...NONE

NM JUN 08

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 4:00 PM AKDTSmall Craft AdvisoryAFC12 hr
Jun 28, 9:51 PM AKDTFire Weather WatchAFC10 hr
Jun 29, 4:00 AM AKDTSmall Craft AdvisoryAFC24 hr

Nearby

Red Flag Warnings in Alaska, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.